Erowid Canvas Tote/Shopping Bag
This reusable "Ecobag" is made of 100% recycled mid-weight
(10 oz) cotton canvas, printed with the Erowid logo.
Donate now and receive yours!
Dangerous Addiction
Dimenhydrinate
by Anonymous
Citation:   Anonymous. "Dangerous Addiction: An Experience with Dimenhydrinate (exp85283)". Erowid.org. Jan 8, 2017. erowid.org/exp/85283

 
DOSE:
  repeated oral Diphenhydramine (daily)

BODY WEIGHT: 200 lb


In 2002 I was in grade 8, and I had trouble sleeping suddenly. My parents have always used gravol before bed, but not more than 4. My parents gave me 2, and within an hour I was sleeping. This went on for awhile until I felt that I could go to sleep on my own, no such luck.

I took 2 every night for months, that doesn't seem like much. All I know is that I would be sleeping soundly in less than an hour. This is where everything started, this horrible experience. I gradually started taking more, but I wouldn't like absolutely need it all the time, I forgot about it for awhile. From 2002-2006 I went from taking 2 a night to 25 at least. I started taking higher doses because I wanted to see how it felt to stay awake, and it wasn't very pleasant. It went from 2 to 4 to 5 to 6 and so on. After I discovered that I could trip out on this, I had no idea! So one night I upped it to 10, and in less than an hour later I took 15 more because I thought in my head that it wasn't working. I went to my room and put on a movie, I can't remember which one or what happened in it, it felt like my eyes were heavy and I couldn't even talk. I somehow got addicted to that feeling, it was an ugly feeling but I didn't know when to stop. On gravol, I can't talk right, I hallucinate, I can't eat because my mouth is so dry, and the water kept coming and going constantly!

In 2007 thats when I got really bad, and pushed it too far I guess you can say, I was going through bottles of 100's... one bottle took me about 4-5 days. I would get so fucked up I would forget that I took more, even if it was just 10 minutes before, and than I would take more. It was like I couldn't count, I would always lose count, I couldn't write, all I did was shake. I had great difficulty getting them down, I had a pill phobia when I was younger so for all of these pills, I would take them one at a time. Today, I can swallow 15 at once and that scares me. I don't think right, I don't act right. I say random things, I even caught myself having conversations with people that weren't even there, even though I was looking right at them. I would constantly hear people calling my name, and I would yell WHAT? My parents must have thought something was up but they couldn't prove nothing. I was at the point where I was stealing bottles of gravol.

Some significant things that happened during these trips were hallucinations, mine were rank and terrifying. I'd see a little girl at the side of my bed, my back facing towards her and she'd just whisper really low. I'd have weird phobias of getting off my bed because I thought something was under there that would grab me. Even when I went in the bathroom, I would strangely imagine a hand coming up through the toilet and it was a big challenge to get the courage to go in there numerous times a night. I get really horny! I can just watch porn for hours and hours without finishing, and I always have the amazing payoff at the end, which may sound strange but to me it was something that was so hot. I have a boyfriend, so I never worried about taking off with somebody and sleeping with them. It was always just him and me.

One night, I seen a devil thing with wings over a box I kept in my closet it was like leaning over it and waving his hands slowly at me. The hair on the back of my neck stood up and I was terrified. I was so afraid, the times in my entire life that were the scariest, these trips would be at the top of the list.

The truth is that this is an addictive drug! I've went through THOUSANDS AND THOUSANDS or pills. Its not fun when I'm having a conversation with somebody, and suddenly its just my cat. This happened so many times, and strangely, it talked back. I'd hear things, hear someone cry, hear kids playing, someone in the kitchen. It was always different. I even hallucinated that I was trapped and SWAT was outside waiting for me, I paced for at least an hour, throwing things in my bag and getting ready to leave. I looked out again, and everything was gone. I thought it was a trick so I ran as far as I could, being paranoid that I was getting followed by the CIA and thinking about the 9/11 conspiracy theory.

As soon as I opened my mouth to talk I'd get one word out and suddenly my mind would go blank, it was hard to remember and I usually felt like an outcast because I knew I didn't act the same as I did before I started dosing high numbers.
I usually felt like an outcast because I knew I didn't act the same as I did before I started dosing high numbers.
Its not fun, its not fun at all, but in all honesty it is very addictive, my symptoms would get so rank if I went without for like 2 days. Its not fun when I have no money and I have to resort to stealing bottles, but I didn't care, I was usually on my last few when I would begin my walk to the store. I was never caught, EVER! I am not proud of that, and I feel too embarassed to go to rehab because this is probably not considered an addictive drug. I take pills all through the day, all the morning evening, and I take higher doses at night. I am like nocturnal now. And I hate talking and interacting with people while I am high.

I have bad memory now, I failed all my finals because I was always high and didnt pay attention. My mouth has an ugly taste in it all the time, I have a hard time talking even when I am not on it. My eyes always feel weird, and when I take too much I can't read, everything turns into a blur. Now I am stuck without my next school year, I can't remember much about anything, sadly. I also get really sensitive and hormonal or something, I can cry at the snap of my fingers thinking about stuff. My body grew a tolerance to it and therefore I had to take more and more to get the same feeling.

I am still trying to find out what the damage is for taking this much gravol, havent found much yet but I need the courage to stop. Its hard, really hard to be sober, or straight. When I am sober, the walls still look like they are swirling or moving. I think I am going to stay like that forever, I even see white specs in the air. No one can see them but me and I am frustrated by everything. I get scared, no TERRIFIED of whats going on with my brain, I can't think! I am easily annoyed and I am just so afraid of what happens if I keep up the cycle.

This isn't a good feeling and its always with me, I am anti-social and its just really not worth it. Also, last week and last night my head had a weird feeling, like its getting pushed against my skull than I get a horrible feeling in my stomach, and I pace because my heart goes crazy and I cant lay down. All I did was sit and lean right down because that relieved it strangely.

There was a few times I tried walking off on a mission to get like milk and whatnot at 2 in the morning in my socks shorts and shirt, I just walked off. It was winter, but my brothers came and caught up with me, and asked what i was doing I opened my mouth and said 'I...' And than everything went blank. I can't change anyone, but this is dangerous.

Exp Year: 2010ExpID: 85283
Gender: Female 
Age at time of experience: 19 
Published: Jan 8, 2017Views: 2,631
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Dimenhydrinate (17) : Retrospective / Summary (11), Health Problems (27), Post Trip Problems (8), Addiction & Habituation (10), Various (28)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults